Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 25, NWS Pueblo, CO

May 24, 200810 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 24, 2008, 3:30 AM MDT for 10 counties in Colorado. It took effect at May 24, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2008, 3:30 AM MDT (09:30 UTC)
In effect from
May 24, 2008, 12:00 PM MDT
Expired
May 24, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2168 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 240930
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
330 AM MDT SAT MAY 24 2008

...RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY
WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100 LOCAL TODAY...FOR
FIRE WEATHER ZONES 227 THROUGH 237... WHICH INCLUDES THE SOUTHEAST
PLAINS...

.STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE TODAY OVER THE SOUTHEAST COLORADO PLAINS.

COZ227>237-250130-
/O.UPG.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/
/O.NEW.KPUB.FW.W.0025.080524T1800Z-080525T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
330 AM MDT SAT MAY 24 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WILL DEVELOP THIS
AFTERNOON...ALONG WITH RELATIVE HUMIDITIES DROPPING BELOW 15
PERCENT. THESE WEATHER CONDITIONS COMBINED WITH THE DRY FUELS WILL
CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPUB 242122
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT SAT MAY 24 2008

...RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY
WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100 LOCAL
TODAY...FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES
THE SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG
GUSTY WINDS...AND DRY FUELS HAS BEEN ISSUED FOR SUNDAY AFTERNOON
AND EVENING...1200 LOCAL THROUGH 2100 LOCAL...FOR FIRE WEATHER
ZONES 224...230...233...236 AND 237...WHICH INCLUDES THE SAN LUIS
VALLEY...AND LAS ANIMAS...PROWERS AND BACA COUNTIES...

.STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE TODAY OVER THE SOUTHEAST COLORADO PLAINS. THESE
CRITICAL CONDITIONS ARE EXPECTED TO REDEVELOP TOMORROW AFTERNOON
AS WELL ACROSS THE SAN LUIS VALLEY AND PORTIONS OF THE SOUTHEAST
PLAINS. 

COZ230-233-236-237-251330-
/O.NEW.KPUB.FW.A.0021.080525T1800Z-080526T0300Z/
/O.CON.KPUB.FW.W.0025.000000T0000Z-080525T0300Z/
WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-
PROWERS COUNTY-BACA COUNTY-
322 PM MDT SAT MAY 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED TO CONTINUE
INTO THE EARLY EVENING...ALONG WITH RELATIVE HUMIDITIES BELOW 15
PERCENT. THESE WEATHER CONDITIONS COMBINED WITH THE DRY FUELS
CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR.

GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO REDEVELOP TOMORROW
AFTERNOON ACROSS PORTIONS OF THE DISTRICT...WITH GUSTS BETWEEN 30
AND 40 MPH FORECAST. THESE STRONG GUSTS...COUPLED WITH LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...WILL CREATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ227>229-231-232-234-235-250300-
/O.CON.KPUB.FW.W.0025.000000T0000Z-080525T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
322 PM MDT SAT MAY 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED TO CONTINUE
INTO THE EARLY EVENING...ALONG WITH RELATIVE HUMIDITIES BELOW 15
PERCENT. THESE WEATHER CONDITIONS COMBINED WITH THE DRY FUELS
CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ224-251330-
/O.NEW.KPUB.FW.A.0021.080525T1800Z-080526T0300Z/
SAN LUIS VALLEY-
322 PM MDT SAT MAY 24 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TOMORROW
AFTERNOON ACROSS PORTIONS OF THE SAN LUIS VALLEY...WITH GUSTS BETWEEN
30 AND 40 MPH FORECAST. THESE STRONG GUSTS...COUPLED WITH LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...WILL CREATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPUB 250251
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
851 PM MDT SAT MAY 24 2008

...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG
GUSTY WINDS...AND DRY FUELS HAS BEEN ISSUED FOR SUNDAY AFTERNOON
AND EVENING...1200 LOCAL THROUGH 2100 LOCAL...FOR FIRE WEATHER
ZONES 224...230...233...236 AND 237...WHICH INCLUDES THE SAN LUIS
VALLEY...AND LAS ANIMAS...PROWERS AND BACA COUNTIES...

.STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE BEHAVIOR OVER PORTIONS OF THE SOUTHEAST COLORADO
PLAINS AND ALL OF THE SAN LUIS VALLEY ON SUNDAY. 

COZ230-233-236-237-251900-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-080525T0300Z/
/O.CON.KPUB.FW.A.0021.080525T1800Z-080526T0300Z/
WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-
PROWERS COUNTY-BACA COUNTY-
851 PM MDT SAT MAY 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO REDEVELOP SUNDAY AFTERNOON
ACROSS PORTIONS OF THE DISTRICT...WITH GUSTS BETWEEN 30 AND 40 MPH
FORECAST. THESE STRONG GUSTS...COUPLED WITH LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS...WILL CREATE THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ227>229-231-232-234-235-250400-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-080525T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
851 PM MDT SAT MAY 24 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 



$$

COZ224-251900-
/O.CON.KPUB.FW.A.0021.080525T1800Z-080526T0300Z/
SAN LUIS VALLEY-
851 PM MDT SAT MAY 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TOMORROW
AFTERNOON ACROSS PORTIONS OF THE SAN LUIS VALLEY...WITH GUSTS
BETWEEN 30 AND 40 MPH FORECAST. THESE STRONG GUSTS...COUPLED WITH
LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 24, 3:13 AM MDT, 17 minutes earlier.

Area forecast discussion, May 24, 3:13 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
313 AM MDT SAT MAY 24 2008

.SHORT TERM...
(TODAY AND TONIGHT)

FIRE WEATHER CONDITIONS WL BE THE MAIN CONCERN FOR TODAY. TODAY AND
TONIGHT THE LARGE UPR LOW WL REMAIN OVR NRN CA...WHILE ANOTHER LOW
MOVES FROM WY INTO NERN MT.  THERE ARE STILL SOME SHOWERS OVR THE
CONTINENTAL DVD THIS MORNING...AND IT LOOKS LIKE THERE WL CONTINUE
TO BE ENOUGH MSTR OVR THAT AREA THRU THE DAY AND INTO THE EVENING TO
ALLOW AT LEAST ISOLD PCPN TO OCCUR.  LATER TODAY AND TONIGHT THE UPR
JET WL MIGRATE NORTHWARD WITH HEIGHTS RISING OVR THE AREA.  THE
MODELS ARE SHOWING LESS MOISTURE OVR MOST OF THE AREA TODAY AND WL
REMOVE POPS FROM ALL BUT THE WRN PORTIONS OF THE FORECAST AREA...AND
BY LATE NIGHT IT LOOKS LIKE ALL AREAS SHOULD BE DRY. ALSO THE WINDS
WL NOT BE AS STRONG TODAY...BUT COULD BE WINDY ENOUGH OVR MUCH OF
THE SERN PLAINS TO REACH RED FLAG CRITERIA...IT MAY BE MARGINAL OVER
SRN EL PASO COUNTY AND PUEBLO COUNTY.  IT LOOKS LIKE RH VALUES OVR
MOST OF THE SERN PLAINS WL BE 15 PERCENT OR LOWER...HOWEVER IT COULD
BE MARGINAL ALONG THE I-25 CORRIDOR.  WL GO AHEAD AND UPGRADE THE
FIRE WEATHER WATCH TO A RED FLAG WARNING.  TEMPS WL BE A LITTLE
WARMER TODAY...WL ONLY MAKE SOME MINOR ADJUSTMENTS TO THE MAX T
GRID. LOW TONIGHT SHOULD BE NEAR NORMAL.

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SOUTHEAST CO SUN/MON...
...THUNDERSTORM POTENTIAL INCREASES MON AFTERNOON THROUGH WED...

SUNDAY...MIDDLE TO UPPER LEVEL SOUTHWEST FLOW CONTINUES ACROSS CO.
WARM TEMPERATURES ANTICIPATED AS 700MB TEMPERATURES WARM TO +12C
TO +15C WITH PROJECTED HIGH TEMPERATURES IN THE 80S TO NEAR 90F
ACROSS SOUTHEAST CO. AVAILABLE MOISTURE NOT ALL THAT IMPRESSIVE OR
DEEP...EXCEPT JUST EAST OF A POSSIBLE DRY LINE ACROSS THE FAR
SOUTHEAST CO PLAINS. WILL MAINTAIN LOW POPS IN THIS AREA. WEST OF
THE DRY LINE TOWARDS THE I-25 CORRIDOR...INVERTED-V THERMAL
STRUCTURE WOULD PRIMARILY SUPPORT VIRGA...BUT THERE IS NOT MUCH IN
THE WAY OF SURFACE BASED CAPES ALONG I-25 CORRIDOR AND MOUNTAINS/HIGH
VALLEYS TO SUPPORT DEEP MOIST CONVECTIVE ABOVE THE LCL...SO THE
POTENTIAL FOR DRY THUNDERSTORMS SHOULD BE FAIRLY LOW AND SPCS
DAY 2 DOES NOT HAVE GENERAL THUNDER OUTLOOK FOR ACROSS MUCH OF
CO...EXCEPT THE FAR SOUTHEASTERN CO PLAINS. AS FOR CRITICAL FIRE
WEATHER CONCERNS...IT APPEARS THERE COULD BE A WINDOW OF CRITICAL
FIRE WEATHER CONDITIONS GENERALLY ALONG I-25 CORRIDOR AND PARTS OF
THE SOUTHEAST CO PLAINS SUNDAY AFTERNOON. THE WILDCARD WILL BE THE
WIND SPEED. PLAN TO HOLD OFF ISSUING A FIRE WEATHER WATCH FOR
SUNDAY AFTERNOON/EVENING.

MONDAY AND MONDAY NIGHT...MIDDLE TO UPPER LEVEL SOUTHWEST FLOW WILL
PERSIST. FAIRLY GOOD MODEL RUN-TO-RUN CONTINUITY OF A COLD FRONTAL
BOUNDARY MOVING INTO NORTHEASTERN CO INTO EAST CENTRAL CO AND
KANSAS BY MONDAY AFTERNOON. JUST AHEAD AND ALONG THIS COLD
FRONT...WARM TEMPERATURES WILL CONTINUE WITH LITTLE OR NO
POTENTIAL FOR ACCUMULATING PRECIPITATION AND AN INCREASE CRITICAL
FIRE WEATHER THREAT ACROSS SOUTHEAST CO. BEHIND THIS COLD
FRONT...THERE WILL BE MUCH COOLER TEMPERATURES AND HIGHER SURFACE-
PBL DEW POINTS INTO THE 40S/50S TO MAYBE NEAR 60F. ISOLATED-
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PROBABLE JUST BEHIND
THIS FRONTAL BOUNDARY AND WILL GIVE THE FRONT SOME ACCELERATION
ACROSS THE EASTERN CO PLAINS TOWARDS THE MOUNTAINS LATE MONDAY
AFTERNOON AND NIGHT. 0-6KM MOST UNSTABLE CAPE HAS 100-1000 J/KG
JUST BEHIND THE FRONT FOR MONDAY NIGHT...SO WILL MAINTAIN THE
THUNDERSTORM CHANCE...ALBEIT LOW POPS RIGHT NOW. THE 06Z/24 NAM12
HAS NO QPF IN SOUTHERN CO IN THE DRY...WARM...SOUTHWEST FLOW
MONDAY AFTERNOON. IF THIS VERIFIES...THE MAIN WEATHER THREAT WOULD
BE MORE HIGH FIRE DANGER ACROSS THE INTERSTATE 25 CORRIDOR AND
SOUTHEAST CO PLAINS. NAM12 AND GFS SUGGESTING THE POTENTIAL FOR
STRATUS TO FORM ACROSS EASTERN CO BEHIND THE FRONT. HIGH
TEMPERATURES WILL BE TRICKY GIVEN THE POTENTIAL LOCATION OF THE
LOW LEVEL COLD FRONTAL BOUNDARY. NAM12 AND GFS HAVE 700MB
TEMPERATURES AROUND +14C ACROSS THE SOUTHEAST CO PLAINS MONDAY
AFTERNOON WITH HIGH TEMPERATURES WELL INTO THE 80S BELOW 6K FT
MSL.

TUESDAY...ANOTHER CHALLENGING DAY. A RELATIVELY COOL AND MOIST
EAST-SOUTHEAST FLOW SHOULD BE ACROSS THE I-25 CORRIDOR AND
SOUTHEAST CO PLAINS JUXTAPOSED WITH SOUTHWEST FLOW ALOFT. IT COULD
BE KIND OF A DAY 2 STRONG-SEVERE THUNDERSTORM SCENARIO...IF MANY
FACTORS COME TOGETHER. CONCEPTUAL MODELS WOULD SUGGEST THE
POTENTIAL FOR THUNDERSTORMS TO DEVELOP OVER OUR EASTERN CO PLAINS
AND MOVE INTO THE I-25 CORRIDOR. CONVECTIVE INSTABILITY SHOULD BE
IN PLACE FOR THUNDERSTORM GROWTH. IT JUST DEPENDS IF THERE WILL BE
A MIDLEVEL SHORTWAVE TROUGH TO ENHANCE CONVECTION AND GET THE
THUNDERSTORMS INTENSIFYING. 0-6KM BULK SHEARS OF 40-45KTS WILL BE
IN PLACE GIVEN THE LOW LEVEL EAST-SOUTHEASTERLY FLOW JUST BELOW THE
SOUTHWEST-WESTERLY FLOW...AND WOULD SUPPORT SUPERCELL DEVELOPMENT.
COOLER TEMPERATURES SHOULD BE IN THE OFFING AND I HAVE COOLED
TEMPERATURES SOME...BUT THEY MAY NEED TO BE COOLED FURTHER AS THIS
DAY GETS CLOSER.

WEDNESDAY THROUGH FRIDAY...SOUTHWEST FLOW ALOFT REMAINS ACROSS
THE CENTRAL ROCKIES WITH NO FORECAST CHANGES ANTICIPATED. METZE

&&

.AVIATION...

SOME GUSTY SOUTHWEST WINDS SHOULD BE EXPECTED THIS AFTERNOON.  THE
HYR ELEVATIONS OF THE WRN MTS WL AT TIMES BE OBSCURED BY CLOUDS...AS
WL PORTIONS OF THE SANGRE DE CRISTO MTS THIS MORNING.  THE REST OF
THE AREA WL HAVE VFR CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ227>237.

&&

28/17
Hazardous weather outlook, May 23, 8:42 PM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT FRI MAY 23 2008

COZ058>089-093>099-241300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
842 PM MDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...REST OF TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY BE POSSIBLE ALONG THE
INTERSTATE 25 CORRIDOR AND SOUTHEAST COLORADO PLAINS UNTIL
MIDNIGHT. THE MAIN THUNDERSTORM THREAT WOULD BE LOCAL WIND GUSTS
UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SCATTERED SNOW SHOWERS
ARE FORECAST ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS ALONG THE
CONTINENTAL DIVIDE WITH ADDITIONAL SNOWFALL OF 2 INCHES OR LESS
TONIGHT...MAINLY ABOVE 10000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SNOW SHOWERS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE
SATURDAY.  LOCAL ACCUMULATIONS UP TO 1 INCH WILL BE POSSIBLE ABOVE
10000 FEET.

HIGH FIRE DANGER WILL RETURN TO THE PLAINS ON SATURDAY.  STRONG
WINDS AND LOW HUMIDITIES WILL AGAIN PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.  THESE SAME CONDITIONS MAY RETURN ON SUNDAY AND
MONDAY...EXPANDING TO INCLUDE THE SAN LUIS VALLEY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE NEXT SEVERAL DAYS.
SOME OF THE STORMS OVER THE PLAINS COULD BE SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS.  THE MOST LIKELY AREA FOR SEVERE
WEATHER WILL BE OVER THE FAR EASTERN PLAINS WHERE A DRY LINE WILL ACT
TO FOCUS SEVERE CONVECTION.

RIVERS AND STREAMS ACROSS SOUTHERN COLORADO WILL BE ON THE RISE NEXT
WEEK.  HIGH...FAST FLOWS AND MINOR FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:22 PM MDTFire Weather WatchPUBAlamosa, Baca, Conejos, Costilla, Las Animas, Prowers and 2 more13 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.